8 months ago I had my thyroid removed as treatment for thyroid cancer. During this surgery my parathyroid glands were damaged and the result is chronic hypocalcemia. 5 days post op, I awoke with a sharp pain in a quarter-sized area on the outside of my upper arm. I finally got back to sleep by laying on this-the pressure seemed to help. 2 hours later, I awoke with severe muscle spasms, feeling as if my arm was dislocating, I was in extreme pain. This let up in about 30 minutes, only to return repeatedly in a cycle of spasm, relief, spasm, relief over the following 2 weeks. I was hospitalized the same day as this occurred with severe hypocalcemia. My endocrinologist believes that the low calcium level in my blood led to the severe muscle spasms-called tetany. I believe that although this may have been the catalist in my pain and spasms, there is also some underlying mechanical cause to this affecting only this shoulder and the fact that it still is not better.
I saw an orthopedic surgeon, had an MRI and was told that it was likely nerve damage that may or may not get better. My concern is that it clicks, seems to still dislocate on occasion, (although it always goes right back into place) and I can feel my tendons are inflamed-they're hard as rocks and it seems to be all of them in and around my shoulder are affected. I am not able to raise it, or put my arm behind my back. I have very little strength in my left arm. I have tried PT, and even the therapist felt there was possibly a rotator cuff tear that has been undiagnosed.
Has anyone ever experienced this and do you have any ideas of what could be causing my problem and any solutions. The thought that I may have to live like this for the rest of my life makes me consider having my arm amputated because this pain is intolerable.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?